MAUDE Adverse Event Report: STERILMED, INC. EP DIAGNOSTIC CATHETER EP XT STEERABLE DECAPOLAR LARGE 4.0; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. EP DIAGNOSTIC CATHETER EP XT STEERABLE DECAPOLAR LARGE 4.0; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BAR201007
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Account provided a single photo.The photograph shows the tip of an ep catheter and a portion of the shaft, and what appears to potentially be a foreign object, possibly organic in nature.No sterilmed packaging can be seen nor is a catheter id tag seen.The device model, and whether it is a reprocessed device cannot be verified from the photo.No physical damage to the tip of the catheter in the form of split open catheter shaft or cuts to the catheter material can be seen.Lot number 2112257 was reported.No catheter id has been supplied by the hospital, and as such, the precise ep catheter listed on the device history record (dhr), and the number of reprocessing cycles that the device has undergone is uncertain.Without the catheter id tag, it also cannot be confirmed that the ep catheter was listed on the lot.A review of the dhr shows that the devices passed all visual criteria before being shipped to the customer, as well as passing all of the electrical testing prior to shipment.A manufacturing record evaluation was conducted for lot 2112257 with no non-conformances identified.As the account noted that the object was attached to the tip after the case, it cannot be confirmed that the ep catheter was the source of the debris or object in question instead of the patient itself.The material that comprises the unidentified debris does not seem to shine or reflect light to the same degree that the platinum in the electrodes on the ep catheter tip does.This does seem to indicate that the debris may be organic in nature and likely attached to the tip of the catheter when the device was removed from the patient.Ep catheters are visually examined under magnification for any scratches, glue separation, deformation, pitting and foreign debris which could scratch or injure the patient.Based solely on the photo, no findings can be determined, thus the account's complaint could not be confirmed as originating from the ep catheter.We could not confirm the reported issue because the product said to be involved was not received for evaluation.As the device was not returned for evaluation the visual and functional inspections could not be performed.Per instructions for use for sterilmed reprocessed diagnostic electrophysiology catheters, ¿inspect package and product and do not use the device if damage is noted or sterility appears to be compromised.Remove catheter from package using appropriate sterile technique.¿ there was no report of the device having any observed foreign material prior to removal from the package, introduction into the field and use on patient.The observation was noted post-op.There is no evidence to suggest the event was related to a reprocessing issue.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure with a ep diagnostic catheter ep xt steerable decapolar large 4.0 and after the procedure, an unknown material was attached to the tip.There was no patient consequence.

Brand Name
EP DIAGNOSTIC CATHETER EP XT STEERABLE DECAPOLAR LARGE 4.0
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key10627984
Report Number2134070-2020-00011
Device Sequence Number3258731
Product Code NLH
UDI-Device Identifier10888551013284
UDI-Public10888551013284
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Model NumberBAR201007
Device Catalogue NumberBAR201007
Device Lot Number2112257
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1